Unknown

Dataset Information

Fanconi syndrome with acute proximal tubular injury induced by a dietary supplement containing beni-koji: a case series report.


ABSTRACT:

Background

Fanconi syndrome is a disorder of the proximal tubule that leads to malabsorption of various electrolytes and substances and is a common consequence of drug-induced nephrotoxicity. However, cases of dietary supplement-induced Fanconi syndrome are rare, and detailed reports on the evaluation of renal histology in patients with this syndrome are lacking.

Case presentation

We present two cases of dietary supplement-induced Fanconi syndrome that was confirmed by kidney biopsy. Based on their medical history and laboratory and histological findings, both cases were diagnosed as acute proximal tubular injury caused by ingestion of a lipid-lowering dietary supplement containing beni-koji leading to Fanconi syndrome. After discontinuation of the dietary supplement and cor

SUBMITTER: Habuka M 

PROVIDER: S-EPMC11622456 | biostudies-literature | 2024 Dec

REPOSITORIES: biostudies-literature